MAUDE Adverse Event Report: SMITHS MEDICAL ASD; INC. PORTEX® SUCTIONPRO 72¿; CATHETERS, SUCTION, TRACHEOBRONCHIAL

SMITHS MEDICAL ASD; INC. PORTEX® SUCTIONPRO 72¿; CATHETERS, SUCTION, TRACHEOBRONCHIAL
Catalog Number Z110N-14
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
Information was received indicating that during suctioning of a patient with a smiths medical portex® suctionpro 72¿ the blue plastic thumb control is noted to be occluding the suction port.It was reported that when the blue piece of the suction unit was pulled forward, it had occluded the suction outlet.There were no reported adverse patient effects.
 
Additional Manufacturer Narrative
One suction catheter was returned for evaluation.Upon visual inspection, device found to be in good physical condition.The sample underwent functional testing by being submerged under water.No occlusion was noted, and catheter functioned as intended.This testing did not confirm the reported customer complaint.While no definitive root cause to the reported issue could be determined, this investigation revealed no intrinsic evidence to suggest a root cause related to manufacturing.

Brand Name
PORTEX® SUCTIONPRO 72¿
Common Device Name
CATHETERS, SUCTION, TRACHEOBRONCHIAL
Manufacturer (Section D)
SMITHS MEDICAL ASD; INC.
6000 nathan lane n
minneapolis, MN 55442
MDR Report Key8096758
Report Number3012307300-2018-08303
Device Sequence Number1902939
Product Code BSY
UDI-Device Identifier15019315058868
UDI-Public15019315058868
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K923559
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZ110N-14
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2018
Supplement Date Received by Manufacturer03/01/2019
Initial Report FDA Received Date11/21/2018
Supplement Report FDA Received Date03/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1